First Cycle: Xeloda & Tykerb (Medical Update)

(cross posted from Coffee and Chemo
————————————————————————————

The magic number for cancer seems to be 3.

So far, all my chemotherapies seem to be based on 3 week cycles (with the exception of the bone drugs, which are on a 4 week cycle).

Today, I completed the first 3 week cycle of Xeloda and Tykerb (Lapatinib).

Xeloda is taken every day, twice a day, 4 pills each time, for two weeks straight, then one week off.

Tykerb is taken every day, once a day, 5 pills each time, for the entire three weeks.

I meet with my doctor tomorrow to evaluate the first cycle.

I imagine things will continue pretty much the same for the next cycle.

I am super tired, but I do not know if that is from this regimen, or the radiation, or the previous chemo, or the Bar Mitzvah, or having a house full of guests for almost a month, or the beginning of school, or whatever. There are so many possible explanations; I don’t even know how to figure it out!

Besides that, I have the following side effects:

1. Low appetite (not the worst thing for me at this time)

2. Mild nausea (not too bad; no need for drugs)

3. Mild stomach upset — sometimes constipation, sometimes diarrhea (not too bad; when necessary, I take drugs to prevent diarrhea)

I am also very thirsty, but it might just be the heat.

I had a week of migraines, but they might have been because I was not drinking enough.

I keep forgetting things. That might just be because I have a bad memory. I feel like it is getting worse, but I cannot tell for sure.

I am still bald. I am getting used to it, but I still wish my hair would start growing back.

The bald thing is really hard on my kids.

I am in a bit of a slump emotionally. It could be from the whole brain mets thing or from my family leaving. Who knows?

I am so tired of having cancer. I hate the way it sucks up my energy.

For every hour of activity, I need three hours to recover. (There it is again, the magic number)

I just wish I did not have cancer.

I want it to go away.

The longer I live with the cancer, the more I am forced to face the fact that it is not just going to go away.

Tomorrow, I have to start taking all those pills again.

I hate it.

Please pray (or send happy, healing thoughts) for RivkA bat Teirtzel.

With love and optimism,
RivkA

Advertisements

9 Responses to First Cycle: Xeloda & Tykerb (Medical Update)

  1. Jennifer says:

    I am praying for you RivkA.

    Everything you’ve got going on makes ME tired! Just the treatment, let alone everything else, has to be exhausting.

  2. Lyn says:

    You are in my prayers Rivka, I’m new to MWC but have visited your blog several times and feel very blessed to ‘know’ a little of you and your story. I also dislike being bald very much, I can relate. Please take it easy on yourself whenever you need it. Thinking of you and your family.

  3. Rivka,

    I will pray for you and your family…As a side note, chemo(even though we were on different drugs) brought on migraines for me so I started taking Relpax when I had chemo.

  4. I will pray for you Rivka. I wish you didn’t have cancer any more too.

  5. whymommy says:

    Praying for you, Rivka, as always.

  6. Thanks for all your support!!

  7. widepeak says:

    I am doing the same treatment for my lung mets. I am sure the hair will be back, but you shall take time to rest. i have forced myself to ask for help, with the children, the house, everything. Although it is a cure one takes by oneself and no need for terrible holes in our veins, it is hard, people around us have to know it and we need their help. don’t be afraid to ask.
    I am not one who prays but i send you all my positive thoughts

  8. David says:

    My wife has just started taking Tykerb and i was just wondering if the side effects get better the longer you take the medicine…She has been on it for 2 weeks and is very tired,naseau and the hand foot syndrome…I am hoping this things will get better instead of worse?????? THANKS!!!!!!!

  9. Lisa says:

    I have been on the Tykerb-Xeloda combo for about a year now. I have learned to anticipate the timing of some of my side effects and act preventively. For example, I start adjusting my diet 2 days prior to the diarrhea, Sometimes if I take Immodium just before, I don’t have as much trouble. Also some side effects come and go instead of getting worse and worse. Hang in there. I teach full day kindergarten with 23 kids and am mom at night. Remember, even if you can’t do everything you want with your kids- who can??? modifying your rest needs is okay… You are there.

%d bloggers like this: